MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 09/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 family reported the position of device has changed from above to under the helix pushing on the skin.Re-implantation is considered.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the implant housing moved from its intended position.A revision surgery to re-position the device was performed successfully.The device remains implanted and in use.This is a final report.
 
Event or Problem Description
On (b)(6) 2021, family reported the position of device has changed from above to under the helix pushing on the skin.The mother reported that the implant had continued to move and the distance between the implant and the earlobe has become smaller than the body of the pen.Revision surgery to reposition the implant was performed successfully on (b)(6) 2022.
 
Event or Problem Description
On (b)(6) 2021 family reported the position of device has changed from above to under the helix pushing on the skin.The mother reported that the implant had continued to move and the distance between the implant and the earlobe had become smaller than the body of the pen.Reportedly, hearing performance with the device was never affected.Revision surgery to reposition the implant was performed successfully on (b)(6) 2022.Per information received on 23-jan-2023, there was redness, swelling and pain at the implant site which started around (b)(6) 2023 and the usage of a headband was recommended.Also, the prescribed medication did not provide any improvement.As the swelling was still present it was decided to perform revision surgery for drainage of the fluid underneath the scalp on (b)(6) 2023.Should the infection remain or return, the device should be removed.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the implant housing moved from its intended position.A revision surgery to re-position the device was performed successfully.However, 3 months later the recipient reported redness, swelling and pain at the implant site.As per the surgeon, the revision surgeries could have caused the swelling.Another revision surgery to drain the fluid is planned.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the implant housing moved from its intended position.A revision surgery to re-position the device was performed successfully.In the post-operative period of the revision surgery an inflamed seroma formation on the surgical incision was observed.Conservative treatment combined with several surgical debridement procedures could not solve the issue, finally leading to device explantation.A review of the device_s sterilization records confirms that proper sterilization was applied at the time of manufacturing.No information available points to the implant being the source of infection.This is a final report.
 
Event or Problem Description
On 26-sep-2021 family reported the position of device has changed from above to under the helix pushing on the skin.There was no report of an accident/trauma or similar events by the family.The mother reported that the implant had continued to move and the distance between the implant and the earlobe had become smaller than the body of the pen.Reportedly, hearing performance with the device was never affected.Revision surgery to reposition the implant was performed successfully on (b)(6) 2022.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key15283692
Report Number9710014-2022-00609
Device Sequence Number7091795
Product Code MCM
UDI-Device Identifier09008737366193
UDI-Public(01)09008737366193
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/09/2023
Device Model NumberMI1210 SYNCHRONY ST
Device Catalogue Number36631
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer08/23/2022
08/23/2022
08/23/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date11/18/2022
02/22/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 MO
Patient SexFemale